Alert archive / Illinois / Excessive Heat Warnings in 2011

Excessive Heat Warning 1, NWS Lincoln, IL

July 11, 20116 counties in Illinois

NWS Lincoln, IL issued this excessive heat warning at Jul 11, 2011, 2:14 PM CDT for 6 counties in Illinois. It was in force for 29 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 2:14 PM CDT (19:14 UTC)
Expired
Jul 12, 2011, 7:00 PM CDT
In force
29 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 4:25 PM CDTFLASH FLOODS Xenia, ILSEVERAL INCHES OF FLOWING WATER OVER FAIRFIELD ROAD. 1/4 MILE SOUTH OF XENIA.
Jul 12, 5:40 PM CDTTSTM WND DMGSumner, ILPOWER LINES DOWN
Jul 12, 5:46 PM CDTHAIL 0.88Sumner, ILNICKEL SIZE HAIL IN SUMNER.
Jul 12, 6:05 PM CDTTSTM WND DMGLawrenceville, ILTREE LIMBS AND POWER LINES DOWN
Jul 12, 7:10 PM CDTTSTM WND DMGOlney, ILTREE LIMBS AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4025 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WWUS73 KILX 111914
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
214 PM CDT MON JUL 11 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED THIS AFTERNOON
AND AGAIN TUESDAY AFTERNOON IN SOUTHEAST ILLINOIS...

ILZ066>068-071>073-120900-
/O.UPG.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/
/O.NEW.KILX.EH.W.0001.110711T1914Z-110713T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
214 PM CDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON AND AGAIN TUESDAY
  AFTERNOON. 

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE MID TO UPPER 90S DURING THIS AFTERNOON
  AND COUPLED WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID 70S TO
  NEAR 80 DEGREES...WILL PRODUCE HEAT INDEX VALUES BETWEEN 110 AND
  115 DEGREES. HEAT INDICES WILL RETURN TO AROUND 110 DEGREES
  TUESDAY AFTERNOON ESPECIALLY ALONG AND SOUTH OF A FLORA TO
  ROBINSON LINE.

* IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY
  EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT 
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH
HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

ILZ027>031-036>038-040>057-061>063-120000-
/O.CON.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
214 PM CDT MON JUL 11 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS THE ADVISORY AREA THROUGH EARLY EVENING.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE 90S DURING THIS AFTERNOON AND COUPLED
  WITH HIGH HUMIDITY WITH DEWPOINTS IN THE MID 70S TO NEAR 80
  DEGREES...WILL PRODUCE HEAT INDEX VALUES BETWEEN 105 AND 115
  DEGREES. THE HIGHEST HEAT INDICES WILL OCCUR SOUTH OF A MACOMB
  TO PEORIA TO MINONK LINE.

* IMPACTS...DUE TO THE HIGH LEVELS OF HEAT AND HUMIDITY EXPECTED
  ACROSS CENTRAL ILLINOIS...HEAT STRESS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.
DRINK PLENTY OF WATER...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

HUETTL
4 follow-up statements
281 
WWUS73 KILX 112359
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT MON JUL 11 2011

...DANGEROUS HEAT AND HUMIDITY LEVELS EXPECTED TO CONTINUE
THROUGH TOMORROW AFTERNOON IN SOUTHEAST ILLINOIS...

ILZ027>031-036>038-040>057-061>063-120100-
/O.EXP.KILX.HT.Y.0003.000000T0000Z-110712T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
659 PM CDT MON JUL 11 2011

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

$$

ILZ066>068-071>073-120900-
/O.CON.KILX.EH.W.0001.000000T0000Z-110713T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
659 PM CDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL BE COMMON
  ACROSS SOUTHEAST ILLINOIS TUESDAY AFTERNOON.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  FORECAST TO PUSH INTO THE MID 90S TOMORROW AND COUPLED WITH HIGH
  HUMIDITY WITH DEWPOINTS IN THE MID TO UPPER 70S DEGREES...WILL
  PRODUCE HEAT INDEX VALUES AROUND 110 DEGREES...TOMORROW
  AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A FLORA TO ROBINSON
  LINE.

* IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY 
  EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH
HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

AUTEN
059 
WWUS73 KILX 120806
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
306 AM CDT TUE JUL 12 2011

...DANGEROUS HEAT AND HUMIDITY ACROSS SOUTHEAST ILLINOIS AGAIN TODAY...

ILZ066>068-071>073-122000-
/O.CON.KILX.EH.W.0001.000000T0000Z-110713T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
306 AM CDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL PERSIST ACROSS
  SOUTHEAST ILLINOIS THROUGH EARLY EVENING.

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES ARE
  EXPECTED TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON. THESE
  TEMPERATURES...COMBINED WITH HIGH RELATIVE HUMIDITY...WILL
  PRODUCE HEAT INDEX VALUES AROUND 110 DEGREES.

* IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY 
  EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH
HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BARNES
837 
WWUS73 KILX 121918
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT TUE JUL 12 2011

...DANGEROUS HEAT AND HUMIDITY ACROSS SOUTHEAST ILLINOIS INTO THIS
EVENING...

ILZ066>068-071>073-130000-
/O.CON.KILX.EH.W.0001.000000T0000Z-110713T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
218 PM CDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* TIMING...DANGEROUS HEAT AND HUMIDITY LEVELS WILL PERSIST 
  ACROSS SOUTHEAST ILLINOIS THROUGH EARLY EVENING. 

* AIR TEMPERATURE AND HEAT INDEX VALUES...AIR TEMPERATURES IN THE
  MIDDLE 90S...COMBINED WITH HIGH RELATIVE HUMIDITY...WILL PRODUCE
  HEAT INDEX VALUES AROUND 110 DEGREES LATE THIS AFTERNOON AND
  EARLY THIS EVENING.

* IMPACTS...DUE TO THE VERY HIGH LEVELS OF HEAT AND HUMIDITY 
  EXPECTED ACROSS THE AREA...HEAT STRESS WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH
HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN AND CHECK UP ON
RELATIVES AND NEIGHBORS.

IF YOU MUST WORK OR SPEND TIME OUTSIDE...RESCHEDULE STRENUOUS
ACTIVITIES TO EARLY MORNING OR EVENING HOURS. TAKE FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT
WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY
OF WATER. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BAK
675 
WWUS73 KILX 122353
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT TUE JUL 12 2011

ILZ066>068-071>073-130100-
/O.EXP.KILX.EH.W.0001.000000T0000Z-110713T0000Z/
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
653 PM CDT TUE JUL 12 2011

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

HEAT INDEX READINGS HAVE DIMINISHED BELOW HEAT WARNING LEVELS.
THEREFORE...THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 7 PM.

$$

SHIMON

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this excessive heat warning went out at Jul 11, 12:51 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 11, 12:51 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1251 PM CDT MON JUL 11 2011

.DISCUSSION...
ISSUED 1030 AM CDT MON JUL 11 2011

UPDATED THE FORECAST TODAY TO INCREASE DEWPOINTS AND HEAT INDICES
ESPECIALLY SOUTH OF I-74. INCREASED CHANCES OF SHOWERS AND
THUNDERSTORMS BY ABOUT 10% ACROSS THE BOARD TODAY...RANGING FROM
20% FROM JACKSONVILLE TO TERRE HAUTE SOUTH TO 40-50% FROM I-74 NE.
WILL CONTINUE THE HEAT ADVISORY THIS AFTERNOON ACROSS CENTRAL AND
SOUTHEAST IL FROM NOON THROUGH 7 PM. HOT AND HUMID TODAY WITH
HIGHS IN THE 90S. THIS COMBINED WITH DEWPOINTS IN THE MID 70S TO
NEAR 80F WILL HAVE HEAT INDICES PEAK FROM 105 TO 115 DEGREES BETWEEN
2 AND 6 PM. THE HIGHEST HEAT INDICES FROM TAYLORVILLE TO ROBINSON
SOUTH. HEAT INDICES ARE ALREADY 100 TO 105 FROM TAYLORVILLE TO
RANTOUL SE AHEAD OF AN OUTFLOW BOUNDARY. CONSIDERED UPGRADING
THESE SOUTHERN COUNTIES INTO AN EXCESSIVE HEAT WARNING WITH HEAT
INDICES TOPPING 110F BUT THEY NEED TO REACH THESE LEVELS AGAIN TUE
AFTERNOON AND MAY ONLY HAPPEN NEAR LAWRENCEVILLE. AT LEAST A HEAT
ADVISORY WILL LIKELY BE NEEDED AGAIN FOR SE IL TUE AFTERNOON FOR
THE SOUTHERN 6 COUNTIES SOUTH OF I-70.

SPC HAS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL/SE IL WITH AREAS NE OF CHAMPAIGN/URBGANA
UPGRADED TO A MODERATE RISK. SEVERE BOW ECHO RACED EASTWARD ACROSS
NORTHERN IL AND SOUTHERN WI NORTH OF I-80 EARLIER THIS MORNING AND
CURRENTLY OVER NORTHERN INDIANA AND SOUTHERN LOWER MI WITH CELLS
AHEAD OF IT OVER NW OH. JUST A FEW ISOLATED SHOWERS AND
THUNDERSTORMS OVER CENTRAL IL LATE THIS MORNING AND HAVE BEEN
WEAKENING THE PAST FEW HOURS. A THUNDERSTORM PRODUCED SOME WIND
DAMAGE 2 MILES SOUTH OF DUNCAN MILLS IN FULTON COUNTY AT 715 AM.
ILX WILL BE DOING A SPECIAL 18Z UPPER AIR FLIGHT TODAY.

PER SPC DAY1 OUTLOOK...A BAND OF ENHANCED DEEP WESTERLY FLOW...WITH
700 MB SPEEDS OF 30-35 KTS...WILL SPREAD EAST ACROSS THE MIDWEST/OH
VLY TODAY...IN TANDEM WITH JET STREAK ASSOCIATED WITH UPPER VORT
CROSSING SOUTHERN/CENTRAL ONTARIO. STRONG HEATING AND CONTINUED
LOW LEVEL MOISTURE INFLOW SOUTH AND SE OF MCS/S OVER LOWER MI AND
NORTHERN INDIANA SHOULD SUPPORT SUBSTANTIAL DESTABILIZATION BENEATH
THIS CORRIDOR OF ENHANCED FLOW...WITH SBCAPE LIKELY TO EXCEED 4000
J/KG BY EARLY AFTERNOON FROM CENTRAL IL E/ESE INTO IN/OH. THE
COMBINATION OF VERY STRONG INSTABILITY AND HIGH PRECIPITABLE WATER
VALUES AROUND 2 INCHES WITH 30+ KT MEAN LWR TROPOSPHERIC FLOW...
SHOULD SUPPORT REGENERATION/STRENGTHENING OF EXISTING STORM
CLUSTERS AND WITH TIME...ADDITIONAL DEVELOPMENT ON OUTFLOW
BOUNDARIE LATER TODAY INTO TONIGHT FROM PARTS OF CENTRAL/NORTHERN IL
ESE/SE ACROSS THE NORTHERN HALF OF THE OHIO VALLEY. ONE OR MORE
CLUSTERS COULD AFFECT THE REGION...WITH EMBEDDED BOWING SEGMENTS
PRODUCING SWATHS OF DAMAGING WIND AND SCATTERED INSTANCES OF LARGE
HAIL.

HUETTL

&&

.AVIATION...
ISSUED 1245 PM CDT MON JUL 11 2011

TRICKY FORECAST WITH CONVECTION CHANCES AGAIN DURING THE NEXT 24
HOURS ACROSS THE CENTRAL IL TERMINALS. ISOLATED SHOWERS AND
THUNDERSTORMS BRIEFLY AFFECT PIA AND BMI AIRPORTS EARLIER THIS
MORNING. CURRENTLY CENTRAL IL IS DRY AS ISOLATED SHOWERS AND
THUNDERSTORMS MOVED EAST AND WEAKENED WITH STRENGTHENING CAP FROM
STRONG 595 DM 500 MB SUBTROPICAL RIDGE OVER THE MID MS VALLEY AND
DIXIE STATES. SEVERE BOW ECHO STAYED NORTH OF I-80 AS IT RACED
EAST ACROSS NORTHERN IL AND SOUTHERN WI EARLY THIS MORNING AND
NOW OVER THE NORTHERN HALF OF OH INTO FAR SE LOWER MI NEAR
DETROIT. THIS PUSHED AN OUTFLOW BOUNDARY SE THROUGH CENTRAL IL
THIS MORNING DOWN TO I-70. MODELS HAVE VARYING SOLUTIONS FOR
CONVECTION NEXT 24 HOURS SO CONFIDENCE LEVEL IN FORECASTING THIS
IS LOW. AIR MASS IS QUITE UNSTABLE WITH LIFTED INDICES OF MINUS
5-10C WHILE SB CAPES 2000-4000 J/KG SE OF THE IL RIVER. BUT ALSO
HAVE STRONG CAP IN PLACE FROM SUBTROPICAL RIDGE ANCHORED JUST
SOUTH OF CENTRAL IL. DECIDED TO CONTINUE VCTS ALONG I-74 TAF SITES
FROM MID AFTERNOON INTO THIS EVENING CLOSER TO APPROACHING FRONTAL
BOUNDARY OVER SOUTHERN WI INTO NW IA AND CENTRAL NEBRASKA...WHILE
KEEPING SPI AND DEC DRY. MODELS HAVE TRENDED FURTHER SOUTH WITH
BEST CONVECTION CHANCES TUE WITH FRONTAL BOUNDARY AND MAY PUT SPI
AND DEC MORE AT A RISK TOMORROW. WINDS REMAIN FAIRLY LIGHT OUTSIDE
ANY THUNDERSTORMS NEXT 24 HOURS...BECOMING WEST UNDER 10 KTS THIS
AFTERNOON...THEN TURNING NW TONIGHT AND NNE TUE.

HUETTL

&&

.PREV DISCUSSION...
ISSUED 300 AM CDT MON JUL 11 2011

MAIN WEATHER STORY IN THE IMMEDIATE SHORT-TERM WILL BE THE HEAT
AND HUMIDITY TODAY...AS AFTERNOON HEAT INDEX VALUES RISE WELL
ABOVE 100 DEGREES. FURTHER OUT...ATTENTION TURNS TO CONVECTION
CHANCES AND COOLER TEMPS AS FRONTAL BOUNDARY DROPS SOUTHWARD INTO
CENTRAL ILLINOIS.

SHORT TERM...TODAY THROUGH WEDNESDAY

SEVERAL CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED ALONG SYNOPTIC
COLD FRONT STRETCHING FROM MINNESOTA TO NEBRASKA EARLY THIS
MORNING. THIS CONVECTION IS BEING AIDED BY A VIGOROUS SHORT-WAVE
TRACKING ACROSS THE NORTHERN PLAINS AND A 35 TO 40KT LOW-LEVEL
JET. MODELS ARE NOT HANDLING THE CURRENT SCENARIO PARTICULARLY
WELL...SO SHORT-TERM FORECAST WILL BE BASED PRIMARILY ON LATEST
SATELLITE/RADAR TRENDS AS WELL AS BASIC CONCEPTUAL MODELS.

00Z UPPER AIR ANALYSIS CONTINUED TO SHOW A STRONG RIDGE OF HIGH
PRESSURE SPRAWLING FROM THE CENTRAL PLAINS EASTWARD INTO THE OHIO
RIVER VALLEY. VERY WARM/SUBSIDENT AIR BENEATH THIS RIDGE HAS
CREATED A HEALTHY CAP...CHARACTERIZED BY 700MB TEMPS OF 14 TO 16C.
CAP IS WEAKER FURTHER NORTH FROM MINNESOTA E/SE INTO THE GREAT
LAKES AND THINK THIS WILL BE THE PRIMARY ZONE OF CONVECTION TODAY.
EARLY MORNING STORMS CURRENTLY OVER WESTERN IOWA WILL LIKELY TRACK
EASTWARD ACROSS NORTHERN ILLINOIS BETWEEN 12Z AND 18Z...POSSIBLY
BRUSHING THE FAR NORTHERN KILX CWA. AFTER THAT...ADDITIONAL
CONVECTION MAY BE HARD TO COME BY TODAY AS AIRMASS REMAINS CAPPED.
THINK MOST LOGICAL MODEL APPEARS TO BE THE LOCAL WRF...WHICH KEEPS
CENTRAL ILLINOIS DRY FOR MUCH OF THE DAY UNTIL COLD FRONT SAGS
SOUTHWARD DURING THE MID TO LATE AFTERNOON. GIVEN DECENT
CONVERGENCE ALONG THE FRONT...SCATTERED THUNDERSTORMS WILL LIKELY
DEVELOP IMMEDIATELY ALONG THE BOUNDARY ACROSS NORTHERN ILLINOIS
AFTER 18Z. SOME OF THESE STORMS MAY DROP INTO NORTH-CENTRAL
ILLINOIS AS THE DAY PROGRESSES. HAVE ADJUSTED POPS
ACCORDINGLY...MAINLY TO FOCUS HIGHEST RAIN CHANCES ALONG AND NORTH
OF I-74. HAVE BROUGHT SLIGHT CHANCE POPS AS FAR SOUTH AS I-70
DURING THE AFTERNOON...BUT HAVE MAINTAINED DRY CONDITIONS FURTHER
SOUTH.

BIG STORY TODAY WILL BE THE HEAT...AS HIGH TEMPERATURES SOAR INTO
THE LOWER TO MIDDLE 90S. DEWPOINTS REACHED THE UPPER 70S TO AROUND
80 DEGREES YESTERDAY AFTERNOON IN THE VICINITY OF AN ADVANCING
WARM FRONT...AND EXPECT SIMILAR READINGS TODAY. THIS WILL PRODUCE
HEAT INDEX VALUES OF 105 TO 110 ACROSS THE BOARD...WITH POTENTIALLY
HIGHER NUMBERS IN EXCESS OF 110 SOUTH OF I-70. WILL THEREFORE
EXTEND THE HEAT ADVISORY TO COVER THE ENTIRE AREA...INCLUDING
PEORIA/GALESBURG WHICH HAD PREVIOUSLY BEEN LEFT OUT DUE TO
UNCERTAINTIES CONCERNING POTENTIAL OUTFLOW FROM OVERNIGHT STORM
COMPLEX ACROSS NORTHERN ILLINOIS. DAY SHIFT WILL NEED TO MONITOR
AREAS SOUTH OF I-70...AS THE ADVISORY MAY NEED TO BE UPGRADED TO A
WARNING THERE.

COLD FRONT WILL DROP INTO CENTRAL ILLINOIS AND REMAIN IN THE
VICINITY TONIGHT THROUGH WEDNESDAY. AS SUCH...WILL FEATURE CHANCE
POPS THROUGH THE ENTIRE PERIOD. SPC HAS INDICATED SLIGHT RISK
FOR SEVERE ON TUESDAY...HOWEVER THINK MAIN THREAT FROM STORMS WILL
BE LOCALLY HEAVY RAINFALL DUE TO HIGH PRECIPITABLE WATER VALUES IN
EXCESS OF 2 INCHES. MAY ALSO SEE SOME GUSTY WINDS WITH A FEW OF
THE STORMS...BUT OVERALL AREAL COVERAGE WILL LIKELY NOT BE THAT
GREAT. FRONT WILL GET PUSHED FURTHER SOUTHWARD BY WEDNESDAY
NIGHT...RESULTING IN AN END TO THE RAIN CHANCES.

LONG TERM...THURSDAY THROUGH SUNDAY

HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES ON THURSDAY...PROVIDING
A COOLER/LESS HUMID E/NE FLOW ACROSS CENTRAL ILLINOIS. HIGH TEMPS
WILL REMAIN IN THE LOWER TO MIDDLE 80S. AFTER THAT...UPPER RIDGE
WILL BUILD BACK EASTWARD INTO THE MIDWEST WITH GUSTO OVER THE
WEEKEND...WITH THE LATEST ECMWF SHOWING A 599DM HIGH CENTERED OVER
NORTHERN MISSOURI BY SUNDAY EVENING. AS HEIGHTS RISE AND THE FRONT
GETS PUSHED BACK NORTHWARD...MAY SEE A FEW ISOLATED SHOWERS/STORMS
ON FRIDAY...FOLLOWED BY INCREASING HEAT AND HUMIDITY FOR SATURDAY
AND SUNDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jul 11, 10:37 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1037 AM CDT MON JUL 11 2011

ILZ027>031-036>038-040>042-047>051-121100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1037 AM CDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL CLIMB TO BETWEEN 105 AND 110 DEGREES THIS
AFTERNOON UNTIL 7 PM.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY
ALONG AND NORTH OF I-74. A FEW OF THE STORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND HEAVY RAINFALL. LATER THIS AFTERNOON AND
EVENING AS A FRONTAL BOUNDARY EDGES CLOSER TO THE AREA...SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE AREA. A
FEW OF THE STORMS THIS AFTERNOON AND INTO MID EVENING MAY PRODUCE
DAMAGING WIND GUSTS ALONG WITH HEAVY RAINFALL...FREQUENT LIGHTNING
AND POSSIBLE HAIL.

FOR INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL
REMAIN IN FLOOD FOR THE NEXT DAY OR TWO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SLIGHTLY COOLER WEATHER WILL PUSH IN FROM THE NORTHWEST ON TUESDAY
WITH HEAT INDEX VALUES RANGING FROM 92 IN THE NORTH TO NEAR 102 IN
THE SOUTH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY
AND WEDNESDAY. A FEW OF THE STORMS TUESDAY AFTERNOON AND EVENING
MAY BE SEVERE...WITH THE PRIMARY THREAT BEING FROM DAMAGING STRAIGHT
LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 3 PM UNTIL 9 PM.

ILZ043>046-052>057-061-121100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-
PIATT-SHELBY-VERMILION-
1037 AM CDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RISE TO 106 TO 112 DEGREES THIS AFTERNOON
UNTIL 7 PM.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...
ESPECIALLY DURING THE MID AFTERNOON INTO THIS EVENING. A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS
ALONG WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SLIGHT COOLER AIR WILL FILTER SOUTH INTO THE AREA ON TUESDAY WITH
AFTERNOON HEAT INDEX VALUES OF BETWEEN 96 AND 102 DEGREES. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY AS
THE WEAK COOL FRONT WILL BE SLOW TO PUSH SOUTH OF THE AREA. A FEW
OF THE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE
WITH THE PRIMARY THREAT BEING FROM DAMAGING STRAIGHT LINE WINDS.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 4 PM UNTIL 10 PM.

ILZ062-063-066>068-071>073-121100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1037 AM CDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES THIS AFTERNOON WILL RANGE FROM 108 TO 115 DEGREES
UNTIL 7 PM.

ISOLATED THUNDERSTORMS MAY DEVELOP DURING LATE AFTERNOON AND EVENING.
A SEVERE STORM WILL BE POSSIBLE WITH THE MAIN THREAT BEING FROM
DAMAGING STRAIGHT LINE WINDS. HEAVY RAINS...FREQUENT LIGHTNING AND
HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA AGAIN ON
TUESDAY BUT BY WEDNESDAY...A COOL FRONT MAY BRING SOME TEMPORARY
RELIEF TO THE AREA. HEAT INDEX VALUES TUESDAY AFTERNOON WILL
RANGE FROM 105 TO 110 DEGREES. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ON TUESDAY AND WEDNESDAY AS A WEAK COOL FRONT EDGES SOUTH
INTO OUR AREA. A FEW OF THE THUNDERSTORMS ON TUESDAY AFTERNOON AND
EVENING MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING FROM DAMAGING
STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AFTER 6 PM.

KH

In the hours before

Local storm report, Jul 11, 9:43 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
943 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     2 S DUNCAN MILLS        40.30N 90.18W
07/11/2011                   FULTON             IL   EMERGENCY MNGR

            TREES UPROOTED. SEMI TRAILER TIPPED OVER AND CORN
            FLATTENED. TIME ESTIMATED.

&&

JLT

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:53 AM CDTSpecial Weather StatementILXSchuyler52 min
Jul 11, 7:15 AM CDTSpecial Weather StatementILXFulton60 min

Nearby

Excessive Heat Warnings in Illinois, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.